Alert archive / Louisiana / Small Craft Advisories in 2015

Small Craft Advisory 73, NWS Lake Charles, LA

December 27, 2015

NWS Lake Charles, LA issued this small craft advisory at Dec 27, 2015, 9:53 AM CST. It took effect at Dec 28, 2015, 6:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 9:53 AM CST (15:53 UTC)
In effect from
Dec 28, 2015, 6:00 AM CST
Expired
Dec 29, 2015, 12:00 AM CST
In force
18 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 5:54 AM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 27, 5:54 AM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
554 AM CST SUN DEC 27 2015

.AVIATION...SURFACE LOW PRESSURE WILL CONTINUE TO DEEPEN OVER
SOUTH TEXAS IN ADVANCE OF A STRONG MID/UPPER LOW MOVING EAST
ACROSS NORTH MEXICO. THE SURFACE LOW WILL ADVANCE NORTHEAST
THROUGH THE DAY...SWINGING A COLD FRONT ACROSS THE FORECAST AREA
MAINLY DURING THE EVENING HOURS. MVFR CLOUDINESS AND GUSTY WINDS
CAN BE EXPECTED AHEAD OF THE BOUNDARY. INCREASING SHOWER AND
THUNDERSTORM ACTIVITY CAN ALSO BE EXPECTED WITH THE THE FRONTAL
APPROACH...BECOMING PREVAILING ALONG THE FRONT. STRONGER
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE EXTREME WIND
GUSTS.

&&

.PREV DISCUSSION... /ISSUED 506 AM CST SUN DEC 27 2015/

DISCUSSION...
TEMPERATURES THIS MORNING ARE HOVERING IN THE MID 70S. VERY MID-
SUMMER LIKE ON STRONG SOUTHERLY WINDS. BUT CHANGES ARE ON THE WAY
TODAY AS A STRONG COLD FRONT IS BEGINNING TO MOVE TOWARDS
SOUTHEAST TEXAS. TEMPERATURES ARE RUNNING IN THE MID 70S AHEAD OF
THE FRONT AND MID 30S BEHIND THE FRONT... NOT QUITE A BLUE
NORTHERN BUT NOT TO FAR OFF.

AS THE FRONT APPROACHES THE REGION... SHOWERS AND THUNDERSTORMS
WILL BE ON THE INCREASE. STORMS WILL BE MOVING RAPIDLY TO THE
NORTH AND NORTHEAST. MID AND UPPER LEVELS OF THE ATMOSPHERE WILL
SUPPORT AND ENHANCE STORM DEVELOPMENT. A SQUALL LINE WILL DEVELOP
AND SOME STORMS AHEAD AND ALONG THE LINE HAVE THE THREAT OF
BECOMING SEVERE...THE MAIN THREAT WILL BE FROM STRAIGHT LINE
WINDS... WITH ISOLATED TORNADOS. ALSO THE GROUND REMAINS VERY
SATURATED FROM RECENT RAINS AND ANY RAINS TODAY WILL RUNOFF AND
INTO THE RIVERS AND BAYOUS AND INTO LOW LYING AREAS. THIS WILL
CAUSE SOME MINOR FLOODING IN THOSE AREAS. ALSO THE PRESSURE
GRADIENT REMAINS TIGHT AND A WIND ADVISORY HAS BEEN POSTED THROUGH
6 PM. THE FRONT IS EXPECTED TO MAKE THE TX/LA BORDER THIS EVENING
AS THE SURFACE LOW TRACKS ACROSS SHV... BY SUNRISE TOMORROW THE
FRONT WILL BE WELL TO THE EAST WITH WHAT LITTLE RAINS LEFT EXITING
SOUTH CENTRAL LOUISIANA. TEMPERATURES TOMORROW ARE EXPECTED TO
START OUT IN THE 40S.

IF ANYONE IS INTERESTED... TEMPERATURES TODAY WILL APPROACH OR
EXCEED THE RECORD HIGHS. IT HAS BEEN OVER FOUR DAYS OF RECORD
HIGH TEMPERATURES AND TODAY WILL BE THE FIFTH. A FEW DAYS SAW ALL
FORECAST SITES IN SEE TX AND SRN LA SET OR TIE THEIR RECORD HIGHS.

TMRWS TEMPERATURES WILL RETURN TO NORMAL CLIMO RANGE AND REMAIN
THERE THROUGH THE REST OF THE WEEK. ALSO MORE SHOWERS ON THE WAY
FOR WEDNESDAY AS ANOTHER SYSTEM PUSHES THROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  49  54  35 /  80 100  20  10
LCH  80  47  55  38 /  80 100  10  10
LFT  81  55  57  42 /  40  90  20  10
BPT  79  44  54  38 /  90  70  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ027>033-041>045-
     052>055-073-074.

     COASTAL FLOOD ADVISORY UNTIL 6 AM CST MONDAY FOR LAZ041-052>054-
     073-074.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ180-201-215-216-
     259>262.

     COASTAL FLOOD ADVISORY UNTIL 6 AM CST MONDAY FOR TXZ215-216.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR GMZ470-472-475.

     SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ430-432-
     435.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS MORNING
     FOR GMZ430-432-435-450-452-455.

     SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR GMZ450-452-455.

&&

AVIATION...23
Hazardous weather outlook, Dec 27, 3:57 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 AM CST SUN DEC 27 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
281000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
357 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT MOVING THROUGH TEXAS THIS MORNING WILL MOVE
DOWN AND INTO SOUTHEAST TEXAS AND THEN ON INTO SOUTHERN LOUISIANA.
THIS LATEST FRONT WILL BRING THE THREAT OF ISOLATED TORNADOS...
AND DAMAGING WINDS. PERIODS OF HEAVY RAINFALL AND NUMEROUS CLOUD
TO LIGHTNING STRIKES IN STRONGER STORMS SHOULD BE EXPECTED.
TEMPERATURES WILL FALL RAPIDLY BEHIND THE FRONT THIS EVENING WITH
MORNING LOWS TOMORROW INTO THE 40S. MOST OF THE STORM ACTIVITY
WILL BE OUT OF SOUTH CENTRAL LOUISIANA AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
COLD AIR TO CONTINUE SPILLING INTO THE REGION ON TUESDAY INTO
WEDNESDAY WITH ANOTHER ROUND OF STORMS EXPECTED WEDNESDAY WITH
ANOTHER FRONT PUSHING DOWN AND THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-281000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
357 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
WINDS AND SEAS TO INCREASE TODAY INTO TONIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. WINDS ARE EXPECTED TO PICKUP UP TO 20 TO
25 KNOTS WITH GUSTS TO 40 KNOTS. IN ADDITION SOME STORMS TODAY
WILL ARE EXPECTED TO BECOME SEVERE WITH THE MAIN THREAT FROM
STRAIGHT LINE WINDS. WINDS WILL SWING AROUND TO THE NORTHWEST AND
REMAIN STRONG INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINDS WILL BEGIN TO SETTLE ON MONDAY AFTERNOON. ANOTHER STORM
SYSTEM IS EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAYBE BE REQUIRED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 6:39 PM CSTMarine Dense Fog AdvisoryLCH9 hr
Dec 27, 4:14 AM CSTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more26 hr
Dec 27, 7:21 AM CSTRiver Flood WarningLCHCalcasieu51 hr
Dec 27, 7:21 AM CSTRiver Flood WarningLCHCalcasieu56 hr
Dec 27, 9:53 AM CSTGale WarningLCH20 hr

Nearby

Small Craft Advisories in Louisiana, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.